Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Having yellow eyes and cold feet. What are the causes?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3577 Questions
what causes yellow eyes/ cold foot and feet?
Posted Fri, 27 Apr 2012 in Kidney Conditions
Answered by Dr. Mahesh Koregol 4 hours later
Hi Chitree,

Thank you for your query.

I am sorry to read you are going through renal failure and undergoing dialysis. I understand it is painful condition for you. I pray to god to give you all possible comfort in these difficult times. I would definitely help you with your queries as much as I can.

- Sclera (the large white part of your eye) turns yellow in various conditions. Of which I feel Jaundice (hepatitis) seems to be the most probable cause as you are on dialysis 4 times a week. Jaundice is caused by raise in serum bilirubin levels. The raise in bilirubin levels in the blood is could be because of hepatitis virus, early destruction of RBC (in anemia), protein loss etc. It is important to check for liver function test especially Serum Bilirubin levels.

Being a dialysis patient, this virus just looms around the corner, waiting for an opportune time to get into your system.

- Hepatitis has been a long-standing problem in hemodialysis facilities. Essentially, hepatitis is an inflammation of the liver caused by a virus. Hepatitis viruses are blood borne pathogens and are major biological hazards for everyone in the dialysis facility. Hepatitis viruses, unlike HIV, can survive for long periods of time outside the human body.

- It’s mandatory for dialysis patients to take the required Hepatitis Vaccine and have their Hepatitis Profile checked from time to time. So please do get checked for hepatitis infection from your doctor.

- Cold feet you are experiencing is also unfortunately related to renal failure & dialysis. Generally this happens because there is fluid overload in renal failure patients. Collection of fluid is leg and feet causes cold feet. More over dialysis patients are prone to develop anemia. Hence anemia leads to increase feeling of cold feet coupled with fluid retention. Your doctor will check your hemoglobin and give you iron suppliments if needed.

I hope I answered your query. Please accept my answer if no further queries.

I wish you get well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor